Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS Albany, NY

August 25, 2007Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 25, 2007, 4:35 PM EDT for Washington County, New York. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 4:35 PM EDT (20:35 UTC)
Expired
Aug 25, 2007, 5:45 PM EDT
In force
70 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Washington County, NY

The radar

The Burlington radar (KCXX), 108 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 4:54 PM EDTTSTM WND DMGKingsbury, NYTREES AND WIRES DOWN ON STATE ROUTE 149 BETWEEN ROUTE 4 AND COUNTY ROUTE 41.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 1:58 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 252035
SVRALY
NYC115-252145-
/O.NEW.KALY.SV.W.0162.070825T2035Z-070825T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 545 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF HULETTS
  LANDING TO 10 MILES WEST OF COMSTOCK TO 13 MILES NORTHWEST OF
  HUDSON FALLS TO 13 MILES WEST OF FORT EDWARD...OR ALONG A LINE
  EXTENDING FROM 14 MILES NORTH OF WHITEHALL TO LAKE GEORGE VILLAGE
  TO 10 MILES WEST OF GLENS FALLS...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COMSTOCK AND WHITEHALL BY 445 PM EDT...
  HUDSON FALLS AND FORT EDWARD BY 450 PM EDT...
  HARTFORD BY 505 PM EDT...
  GRANVILLE BY 510 PM EDT...

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4383 7349 4346 7368 4339 7363 4326 7359
      4321 7327 4360 7325 4363 7333 4360 7341
      4378 7334

$$

JPV
2 follow-up statements
000 
WWUS51 KALY 252110
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT AUG 25 2007

NYC115-252145-
/O.CON.KALY.SV.W.0162.000000T0000Z-070825T2145Z/
WASHINGTON NY-
510 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN WASHINGTON COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF LOW HAMPTON
TO RACEVILLE TO NORTH HEBRON...OR ALONG A LINE EXTENDING FROM WEST
RUTLAND TO 10 MILES SOUTH OF FAIR HAVEN TO 9 MILES NORTH OF SALEM...
MOVING EAST AT 45 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4377 7340 4352 7345 4339 7349 4327 7351
      4323 7327 4360 7325 4363 7333 4360 7341
      4378 7334

$$

JPV
000 
WWUS51 KALY 252141
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT SAT AUG 25 2007

NYC115-252151-
/O.EXP.KALY.SV.W.0162.000000T0000Z-070825T2145Z/
WASHINGTON NY-
541 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
EXPIRES AT 545 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA.

LAT...LON 4377 7340 4352 7345 4339 7349 4327 7351
      4323 7327 4360 7325 4363 7333 4360 7341
      4378 7334

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:00 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 25, 4:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A HOT AND VERY HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH TONIGHT. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THROUGH TONIGHT. SOME OF THE THUNDERSTORMS INTO
THIS EVENING MAY BE SEVERE. THE COLD FRONT WILL PASS THROUGH THE
AREA EARLY SUNDAY MORNING. THE AIR MASS BEHIND THE COLD FRONT WILL
BE LESS HUMID AND NOT AS WARM...BUT TEMPERATURES ON SUNDAY INTO
EARLY NEXT WEEK WILL REMAIN ABOVE NORMAL.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SURFACE LOW PRESSURE MOVING EAST-NORTHEAST ACROSS SOUTHERN CANADA
(JUST NORTH OF THE ST LAWRENCE VALLEY)...WITH A TRAILING COLD FRONT
LAGGING BACK THROUGH THE EASTERN GREAT LAKES REGION. THIS FRONT WILL
BE THE FOCUS FOR TRIGGERING CONVECTIVE ACTIVITY. SEVERE THUNDERSTORM
WATCH ALREADY ISSUED FOR THE NORTHERN TWO-THIRDS OF THE FCST AREA.
SPECIAL 18Z KALY SOUNDING SHOWED CAPES NEAR 5000 J/KG. ANY SEVERE
TSTMS LATE THIS AFTERNOON WILL AFFECT THE NW THIRD OF THE REGION
(SOUTHERN ADIRONDACKS...MOHAWK VALLEY AND LAKE GEORGE SARATOGA
REGION)...THEN TRANSITION SOUTHWARD INTO THE SCHOHARIE
VALLEY...CAPITAL DISTRICT AND SOUTHERN VERMONT EARLY THIS
EVENING...AND FURTHER SOUTH LATER THIS EVENING IF ACTIVITY REMAINS
SEVERE.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY/...THE
AFOREMENTIONED COLD FRONT IS FORECAST TO SLOW ITS SOUTHWARD PROGRESS
AND BECOME SOMEWHAT DIFFUSE ON SUNDAY...BUT LATEST MODEL RUNDS
INDICATE ONLY ABOUT THE SOUTHERN THIRD OF THE FORECAST AREA HAVE A
CHANCE FOR ANY SHOWERS/TSTMS ON SUNDAY...WITH THE REST OF THE AREA
DRY.

ALTHOUGH THE AIRMASS BEHIND THIS FRONT WILL BE LESS HUMID AND COOLER
THAN THE AIRMASS TODAY...TEMPS WILL REMAIN ABOVE NORMAL IN THE NEW
AIR MASS THROUGH TUESDAY AS IT SLOWLY BUILDS INTO THE REGION. THE
LARGE HIGH PRESSURE SYSTEM WILL ALSO PRODUCE MAINLY CLEAR TO PARTLY
CLOUDY SKIES SUNDAY NIGHT THROUGH TUESDAY WITH NO PCPN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
RESPITE FROM THE HUMIDITY WILL BE SHORT AS MORE HUMID AIR WILL BEGIN
TO RETURN TUESDAY NIGHT AND WILL REMAIN IN PLACE UNTIL ANOTHER MORE
SIGNIFICANT COLD FRONT MOVES THROUGH LATER IN THE WEEK (MOST LIKELY
LATE WEDNESDAY NIGHT OR THURSDAY).

HIGHS WEDNESDAY WILL REMAIN ABOVE NORMAL...WITHA RETURN TO
SEASONABLE TEMPS THUSDAY AS THE COLD FRON SLOWLY EXITS THE
REGION...AND NORMAL OR SLIGHTLY BELOW TEMPS FRIDAY AND SATURDAY.

CHANCE POPS IN THE FORECAST WEDNESDAY THROUGH THURSDAY NIGHT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE. MOST GUIDANCE SUGGESTS
THAT FROM WILL CLEAR THE REGION EARLY THURSDAY WITH MAINLY DRY
WEATHER AFTER THAT. HOWEVER...SOME PREVIOUS MODEL RUNS SUGGESTED
THIS COLD FRONT COULD SLOW DOWN FOR A TIME...SO HAVE HAVE LEFT LOW
CHANCE POPS IN THE FORECAST INTO THURSDAY NIGHT.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
MVFR VSBY SHOULD CONTINUE THROUGH THE AFTERNOON DUE TO PERSISTENT
HAZE. SOME MIXING HAS OCCURRED ACROSS PORTIONS OF CENTRAL
NY...HOWEVER VERY HIGH DEWPOINTS CONTINUING ACROSS EASTERN NY. SOME
IMPROVEMENT MAY OCCUR EARLY THIS EVENING...BUT WILL KEEP VSBY IN
MVFR RANGE WITH THIS TAF ISSUANCE. THE OTHER ISSUE OF THE DAY WILL
BE THE POTENTIAL FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING. STRONG CAP IN PLACE HAS LIMITED CONVECTIVE DEVELOPMENT THUS
FAR. HOWEVER...A COLD FRONT DROPPING SOUTHEAST ACROSS SOUTHERN
ONTARIO AND MICHIGAN SHOULD TRIGGER ISOLATED TO SCATTERED
THUNDERSTORMS. KGFL TO KALB CORRIDOR SHOULD BE AFFECTED STARTING
AROUND 21Z-22Z...WITH ACTIVITY PUSHING SOUTHWARD THIS EVENING TO
NEAR KPOU AROUND 00Z-01Z. SINCE COVERAGE IS NOT EXPECTED TO BE
WIDESPREAD AND STORMS HAVE YET TO DEVELOP...WILL JUST MENTION VCSH
AND CB IN CLOUD GROUP FOR NOW. IFR CONDITIONS WILL BE POSSIBLE
WITHIN ANY THUNDERSTORMS. LATER TONIGHT AS THE COLD FRONT GRADUALLY
SLIDES SOUTHWARD THROUGH THE REGION...SHOWERS AND STORMS SHOULD END
BUT STILL A GOOD DEAL OF MID LEVEL CLOUDS WILL BE AROUND...SO
RADIATION FOG IS NOT ANTICIPATED. HOWEVER...WITH LOW LEVEL MOISTURE
IN PLACE THERE WILL LIKELY BE AT LEAST MVFR VSBY RESTRICTIONS IN
BR/HZ. WINDS WILL TURN NORTHWEST SUNDAY MORNING...ESPECIALLY ONCE
MIXING COMMENCES WITH VFR CONDITIONS RETURNING. THERE COULD BE A
ROGUE SHOWER AT KPOU SUNDAY MORNING INTO EARLY AFTERNOON.

SUN...VFR...ISOLD SHRA/TSRA SOUTH OF KALB.
MON...VFR...NO SIG WX.
TUE...VFR...NO SIG WX.
WED...VFR/MVFR...ISOLATED AFTN SHRA/TSRA.

&&

.FIRE WEATHER...
VERY WARM AND HUMID CONDITIONS WILL PREVAIL IN ADVANCE OF A COLD
FRONT THROUGH TONIGHT. THIS FRONT WILL PROVIDE SCATTERED SHOWERS AND
THUNDERSTORMS WITH SOME HEAVY RAINFALL POSSIBLE FROM LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS. SOUTH TO SOUTHWEST WINDS OF 10
TO 15 MPH WITH GUSTS TO 20 MPH LATE THIS AFTERNOON...WILL SHIFT TO
THE NORTHWEST BEHIND THE FRONT BY SUNDAY MORNING AND DECREASE TO
AROUND 5 TO 10 MPH. RELATIVE HUMIDITY VALUES WILL RECOVER TO NEAR
100 PERCENT OVERNIGHT. SLIGHTLY LESS HUMID AIR WILL MOVE IN FOR
SUNDAY...WITH NORTHWEST WINDS AROUND 5 TO 10 MPH. MINIMUM RELATIVE
HUMIDITIES WILL RANGE FROM MAINLY 50 TO 60 PERCENT. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN AREAS...AS THE
AFOREMENTIONED COLD FRONT SLOWS ITS PROGRESS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ANTICIPATED OVER THE NEXT SEVERAL DAYS.
RIVER FLOWS CONTINUE TO RUN BELOW NORMAL FOR THIS TIME OF YEAR. A
VERY WARM AND HUMID AIR MASS WILL PERSIST THROUGH TONIGHT...WITH
ONLY A SLIGHT DECREASE IN HUMIDITY LEVELS ON SUNDAY. IN ADVANCE OF
AND ALONG A COLD FRONT THAT WILL GRADUALLY MOVE SOUTHEAST THROUGH
THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE ADIRONDACKS AND MOHAWK VALLEY LATER THIS
AFTERNOON...AND EVENTUALLY MOVE INTO THE CAPITAL DISTRICT AND AREAS
SOUTH AND EAST THIS EVENING INTO THE OVERNIGHT HOURS.

BASIN AVERAGE RAINFALL AMOUNTS WILL BE RATHER LIGHT WITH GENERALLY
LESS THAN ONE QUARTER INCH...WITH LITTLE RIVER RESPONSE.
HOWEVER...WITH MOIST AIR MASS IN PLACE HEAVY DOWNPOURS WILL BE
POSSIBLE WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES...WHICH
MAY LEAD TO SOME MINOR FLOODING OF URBAN AND POOR DRAINAGE
LOCATIONS. SHARP RISES COULD OCCUR ON STREAMS IN THE IMMEDIATE AREA
OF ANY HEAVY RAIN. LARGER STREAMS AND RIVERS WILL ONLY SHOW SLIGHT
INCREASES IN FLOW AND MOST OF THE RAIN WILL SOAK INTO THE GROUND.
THE COLD FRONT WILL SLOW ITS SOUTHWARD PROGRESS BUT WEAKEN ON
SUNDAY. SO THERE WILL BE A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
SOUTH OF ALBANY...WITH GENERALLY LIGHT BASIN AVERAGE RAINFALL
AMOUNTS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Aug 25, 2:10 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT SAT AUG 25 2007

NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
210 PM EDT SAT AUG 25 2007

...SEVERE THUNDERSTORM WATCH 650 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...
THE MOHAWK AND SCHOHARIE VALLEYS...THE LAKE GEORGE SARATOGA
REGION...THE CAPITAL DISTRICT...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MID OR LATE THIS
AFTERNOON. THEY WILL BECOME MORE NUMEROUS BY EVENING AS A COLD
FRONT APPROACHES THE REGION. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN
EAST CENTRAL NEW YORK...ALBANY...HERKIMER...SARATOGA...WARREN...
FULTON...MONTGOMERY...SCHENECTADY...WASHINGTON...HAMILTON...
RENSSELAER AND SCHOHARIE. IN SOUTHERN VERMONT...BENNINGTON AND
WINDHAM.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
210 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...THE
MID HUDSON VALLEY...BERKSHIRE COUNTY AND LITCHFIELD COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE
WITH DAMAGING WINDS THE PRIMARY THREAT. TORRENTIAL DOWNPOURS MAY
CAUSE FLOODING OF ROADS...UNDERPASSES...AND PARKING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE THUNDERSTORMS MAY PERSIST THROUGH SUNDAY. THEY
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 25, 3:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     RUSSIA                  43.26N 75.08W
08/25/2007                   HERKIMER           NY   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN.

&&

FRUGIS
Special weather statement, Aug 25, 3:53 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT SAT AUG 25 2007

NYZ042-252030-
NORTHERN WARREN NY-
353 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND A PERIOD OF HEAVY RAIN.  THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF JOHNSBURG...OR ABOUT 13 MILES EAST OF
SPECULATOR...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 405 PM EDT
CHESTERTOWN BY 420 PM EDT

JPV
Special weather statement, Aug 25, 4:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 PM EDT SAT AUG 25 2007

NYZ041-252045-
NORTHERN SARATOGA NY-
411 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM IN NORTHWEST SARATOGA COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH DIAMETER
HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED 10 MILES WEST OF DAY CENTER...OR ABOUT 19
MILES SOUTHEAST OF SPECULATOR...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
DAY CENTER BY 420 PM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:04 PM EDTSevere Thunderstorm WarningALYHerkimer56 min
Aug 25, 3:22 PM EDTSevere Thunderstorm WarningALYHamilton68 min
Aug 25, 3:42 PM EDTSevere Thunderstorm WarningALYFulton30 min
Aug 25, 4:18 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
Aug 25, 6:06 PM EDTSevere Thunderstorm WarningALYHerkimer54 min
Aug 25, 6:16 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer74 min
Aug 25, 6:51 PM EDTSevere Thunderstorm WarningALYMontgomery54 min
Aug 25, 7:01 PM EDTSevere Thunderstorm WarningALYSchoharie74 min
Aug 25, 7:10 PM EDTSevere Thunderstorm WarningALYFulton46 min
Aug 25, 7:35 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady70 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.